Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 14, 2018Houston County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 14, 2018, 6:55 PM EDT for Houston County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2018, 6:55 PM EDT (22:55 UTC)
Expired
Aug 14, 2018, 7:45 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Wind
40

County Houston County, GA

The radar

The Robins AFB radar (KJGX), 26 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

392 
WWUS82 KFFC 142255
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT TUE AUG 14 2018
 
GAZ083-094>096-107-142345-
Peach GA-Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
655 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...HOUSTON...
SOUTHWESTERN BLECKLEY...SOUTHWESTERN TWIGGS AND NORTHEASTERN PULASKI
COUNTIES UNTIL 745 PM EDT...

At 655 PM EDT...a strong thunderstorm was over Bonaire, or 8 miles
northeast of Perry. This storm was nearly stationary.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Hawkinsville, Warner Robins, Centerville, Byron, Robins Air
Force Base, Sand Bed, Bullard, Houston Lake, Mobley Crossing,
Magnolia, Lakewood, Ocmulgee Public Fishing Area, Paulk, Elberta,
Pulaski State Prison, Bonaire, Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3226 8336 3247 8379 3268 8379 3269 8377
      3269 8369 3268 8367 3267 8363 3266 8360
      3267 8360 3267 8359 3262 8347
TIME...MOT...LOC 2255Z 358DEG 1KT 3253 8362 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:17 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 14, 2:17 PM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
217 PM EDT Tue Aug 14 2018

.SHORT TERM /Tonight through Wednesday Night/...

A weak boundary will continue across central portions of GA through
the period. A slightly drier airmass will continue north of this
boundary. South of the weak boundary, higher slightly higher
moisture values will lead to a bit more cloud cover and the
potential for isolated/scattered showers and thunderstorms. Normal
temps expected.

NListemaa

.LONG TERM /Thursday through Tuesday/...

Previous forecast is on track with only minor changes made. By
Thursday morning, Low- and upper-level moisture returns ahead of a
lifting shortwave and the southerly surface winds from a Burmuda
High intrusion will wash out any lingering stationary frontal
boundary. Return of widespread elevated Pops is expected by Friday
with broad SSW flow and ahead of a another digging shortwave which
both the GFS and ECMWF agree will move through the forecast area on
Sunday. Afterward, reminent moisture will provide chance Pops Monday
onward before a a stronger low-pressure system moves into the area
late Tuesday into Wednesday. Previous discussion follows...

Thiem

The long term period begins with a slightly drier airmass over
the state but that will be short lived as moisture begins to
increase again Wednesday night/Thursday morning. As the moisture
returns a weak surface Bermuda like ridge also builds in across
the northern gulf and southeastern states. This will push the next
main frontal system moving east out of the MS river valley
northward of the area also keeping the deepest moisture and
instability north of our CWA through the end of the work week. By
Friday afternoon/evening...whats left of the frontal boundary
will slowly move south into the state as the Bermuda ridge also
weakens. This will allow a developing shortwave to push SE out of
the Mid MS river valley and across AL/GA/SC for the weekend. This
wave will bring increased instability and deep layer moisture back
in across the region mainly Saturday through Monday. Bumped pops
up into the likely category for the same time frame and would not
be surprised to see the pops continue to go up as we get closer
to the weekend.

Temperatures through the extended will stay near average with
highs in the upper 80s to lower 90s and lows in the upper 60s and
low to mid 70s.

01

&&

.AVIATION...
18Z Update...
VFR through the period. Pops are 20% or less through the TAF
period, so no mention at this time. Winds will remain on the west
side, but may try to go vrb close to sunrise.

//ATL Confidence...18Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  91  71  91 /   0  20  10  30
Atlanta         72  91  73  90 /   5  20  10  30
Blairsville     62  85  65  86 /   0  20  20  30
Cartersville    68  91  71  91 /   0  20  10  30
Columbus        73  93  74  91 /  20  20  20  40
Gainesville     69  89  71  89 /   0  20  10  30
Macon           71  93  72  91 /  10  20  20  30
Rome            69  92  71  92 /   0  20  10  30
Peachtree City  69  92  71  90 /   5  20  10  40
Vidalia         73  92  73  92 /  20  20  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Thiem
AVIATION...NListemaa
Hazardous weather outlook, Aug 14, 2:11 PM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
211 PM EDT Tue Aug 14 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
211 PM EDT Tue Aug 14 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered showers and thunderstorms are expected this
afternoon and evening over portions of central Georgia, from
LaGrange to Macon to Vidalia and southward. Some storms could be
strong with damaging winds, frequent lightning and heavy rain.
While isolated events are possible, the probability for
widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered showers and thunderstorms are expected for
central Georgia on Wednesday and for the entire forecast area for
each day afterward, mainly during the afternoon and evening.
Friday and Saturday will have the highest chances for numerous
thunderstorms across the area. Widespread severe weather is not
anticipated, however, some storms could produce strong winds,
frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 14, 2:53 PM EDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT TUE AUG 14 2018

GAZ078-089-141930-
Harris GA-Muscogee GA-
253 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS AND MUSCOGEE COUNTIES
UNTIL 330 PM EDT...

At 251 PM EDT...a cluster of thunderstorms was over Harris and
Muscogee counties. These storms were nearly stationary.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Columbus, Hamilton, Pine Mountain, Waverly Hall, North Fort Benning,
Bibb City, Upatoi, Goat Rock Lake, Ellerslie, Laurel Hills, F.d.
Roosevelt State Park, Green Island Hills, Vista Terrace, Cataula,
Columbus Metropolitan Airport, Rose Hill, Mountain Hill, Benning
Hills, Avondale and Benning Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8475 3284 8470 3256 8469 3256 8467
      3242 8477 3241 8488 3237 8496 3238 8499
      3244 8497 3245 8500 3264 8511 3266 8509
      3269 8512 3274 8511 3276 8514 3278 8512
      3281 8517 3285 8515 3287 8519
TIME...MOT...LOC 1851Z 186DEG 2KT 3252 8495

WIND...40MPH
Special weather statement, Aug 14, 4:38 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
438 PM EDT TUE AUG 14 2018

GAZ092-093-104-142130-
Macon GA-Schley GA-Sumter GA-
438 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHERN
SCHLEY AND NORTHERN SUMTER COUNTIES UNTIL 530 PM EDT...

At 438 PM EDT...a strong thunderstorm was over Ellaville...moving
southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Ellaville, Andersonville, Andersonville National Historic,
Murrays Crossroads, Clearview, Bumphead, Fountainville and La Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3222 8439 3236 8427 3226 8402 3205 8421
TIME...MOT...LOC 2038Z 307DEG 4KT 3225 8427

WIND...40MPH
Special weather statement, Aug 14, 5:32 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT TUE AUG 14 2018

GAZ104-142215-
Sumter GA-
532 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 615 PM EDT...

At 532 PM EDT...a strong thunderstorm was over Americus. This storm
was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Lamar, New Era, Huntington, Maddox and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3206 8435 3216 8426 3216 8418 3218 8418
      3211 8400 3210 8400 3210 8399 3209 8399
      3191 8415 3191 8420
TIME...MOT...LOC 2132Z 307DEG 4KT 3209 8422

WIND...40MPH
Special weather statement, Aug 14, 6:19 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT TUE AUG 14 2018

GAZ104-142300-
Sumter GA-
619 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 700
PM EDT...

At 619 PM EDT...a line of strong thunderstorms was along a line
extending from near Plains to Leslie...and moving southeast at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Leslie, De Soto, Desoto, Cobb, Sumter, Maddox, Croxton Crossroads and
Huntington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3192 8438 3196 8444 3202 8444 3200 8399
      3191 8395 3192 8434 3187 8434
TIME...MOT...LOC 2219Z 322DEG 6KT 3198 8440 3195 8411
Special weather statement, Aug 14, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT TUE AUG 14 2018

GAZ083-094>096-107-142345-
Peach GA-Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
655 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...HOUSTON...
SOUTHWESTERN BLECKLEY...SOUTHWESTERN TWIGGS AND NORTHEASTERN PULASKI
COUNTIES UNTIL 745 PM EDT...

At 655 PM EDT...a strong thunderstorm was over Bonaire, or 8 miles
northeast of Perry. This storm was nearly stationary.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Hawkinsville, Warner Robins, Centerville, Byron, Robins Air
Force Base, Sand Bed, Bullard, Houston Lake, Mobley Crossing,
Magnolia, Lakewood, Ocmulgee Public Fishing Area, Paulk, Elberta,
Pulaski State Prison, Bonaire, Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3226 8336 3247 8379 3268 8379 3269 8377
      3269 8369 3268 8367 3267 8363 3266 8360
      3267 8360 3267 8359 3262 8347
TIME...MOT...LOC 2255Z 358DEG 1KT 3253 8362

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:20 PM EDTSpecial Weather StatementFFCSumter25 min
Aug 14, 2:53 PM EDTSpecial Weather StatementFFCHarris, Muscogee37 min
Aug 14, 4:38 PM EDTSpecial Weather StatementFFCSchley52 min
Aug 14, 5:32 PM EDTSpecial Weather StatementFFCSumter43 min
Aug 14, 6:19 PM EDTSpecial Weather StatementFFCSumter41 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.